Panafen Plus

Panafen Plus combines ibuprofen with codeine phosphate to provide temporary relief of strong pain and discomfort associated with migraine and tension headache, period pain, cold & flu symptoms, back or muscular pain and arthritis.

 

Products

Panafen Plus Caplets

Panafen Plus Caplets
Panafen Plus is available in 24 and 48 caplet packs from your Pharmacy.

Active ingredient: Ibuprofen 200mg, Codeine phosphate 12.8mg




What is Panafen Plus?

Panafen Plus is an effective pain reliever for strong pain, containing the combined strength of ibuprofen and codeine phosphate.

Panafen Plus contains ibuprofen 200mg and codeine phosphate 12.8mg, for the relief of strong pain.

 

What types of pain is Panafen Plus suitable for?

Panafen Plus provides powerful double action temporary relief of strong pain and discomfort associated with:

  • Headaches
  • Migraine
  • Period pain
  • Back or muscular pain
  • Arthritis
  • Toothache
  • Neuralgia
  • Cold & flu symptons

Panafen Plus also helps to reduce fever.

 

How does Panafen Plus work?

Panafen Plus is a combination analgesic, combining the analgesic effects of both ibuprofen and codeine phosphate.

Like other non-steroidal anti-inflammatory drugs (NSAIDs), ibuprofen blocks the activation of peripheral nerve fibres and reduces the number of pain impulses delivered to the spinal cord and the brain. NSAIDs mostly act at peripheral sites, which accounts for anti-inflammatory action.

Additionally, codeine is an opioid analgesic and interacts with opioid receptors to block transmission of the pain signal. Codeine also stops the brain receiving the pain signal.

 

How to use Panafen Plus

For adults and children over 12 years: Take 2 cablets for the first dose with water, then 1-2 caplets every 4 hours with water, as required.  Do not exceed 6 caplets in 24 hours.

 

Safety / precautions

Always read the label carefully and use strictly as directed. If symptoms persist or side effects develop, see your healthcare professional.

Do not use Panafen Plus:

  • In children under 12 years of age
  • For more than a few days at a time, except on medical advice
  • If you are allergic to aspirin, ibuprofen or other anti-inflammatory medicines, codeine or other opioids used for pain relief
  • If you have asthma, except on medical advice
  • If you have a stomach ulcer or stomach disorders, impaired kidney function or heart failure
  • If you are pregnant
  • With other medicines containing ibuprofen or other anti-inflammatory medicines or other medicines you are taking regularly, except on medical advice

 

Where can I purchase Panafen Plus?

Panafen Plus is available from pharmacies only.


Consumer Medicine Information: Panafen Plus contains ibuprofen 200mg and codeine phosphate 12.8mg per Caplet. Always read the label. Use only as directed. Medicines have benefits and some can have risks. If symptoms persist see your healthcare professional. Incorrect use could be harmful. Pharmacy Only Medicine. Use: For temporary relief of pain and fever. Contraindications: Hypersensitivity to any ingredient in the product; Children under 12 years. Do not use if breastfeeding, except on medical advice. Precautions: Asthma, stomach ulcers or bleeding, kidney disease, pregnancy. Side effects: May cause stomach upsets, kidney trouble, dizziness. Allergic reactions and skin rashes have been reported. GlaxoSmithKline Consumer Healthcare, Auckland, New Zealand. 

Panafen and Caplet are registered trade marks of the GlaxoSmithKline group of companies.



^ Back to top

New Zealand



Our products